My update on red skin syndrome:
I have no idea if these are the side-effects of topical steroid (TS) withdrawal. I haven’t experienced oozing or a whole lot of burning, as other people have noted in their blogs. Perhaps it’s because I was on 0.2% hydroval or that my dreaded skin isn’t as addicted as it could have been when I decided to stop. So here are the out of ordinary things that happen during the 10 days I stopped TS:
Day 1 – My neck is very unhappy. It’s red, dry, and very flaky. I noticed red pimple like dots along my upper thighs, stomach and lower arms
Day2 – My eyelids have become flaky and dry. I managed to keep my neck well moisturized but it’s still red. It’s very hard to sleep because my neck is very itchy
Day3- I woke up to dry eyelids and a stiff and red wrist
Day4 – Dry flaky eyelids. Neck is pink, flaky and dry. A few red dots along my arm
Day5 to 8 – I will be completely honest and confess that I got lazy
Day9 – My neck is behaving well today. It’s a bit red but it is keeping in moisture pretty good and isn’t shedding skin like crazy. (lol, I just realized I called my own neck, “it”). I also took a bleach bath at night and it really made a noticeable difference in the redness on my neck. Hopefully, this is working for others as well
Day10 – My neck is behaving well today. It stayed pretty moisturized throughout the day at least until night hit. At night I had a really dry itch on my neck. Scratch scratch
Day11 – My neck hurts from turning. It feels so thin, I feel like my skin will break open and bleed. It’s along the front of my neck. It is also very sensitive today. It could be because I only had 3 hours of sleep
In my opinion, there does seem to be a basis for topical steroids addiction based on the red dots and itchy dry eye lids, which only popped up a day or 2 following my withdrawal. I can’t be 100% sure that I’m suffering the effects of topical steroids withdrawal, but hopefully this will help someone who is as confused as I am and experiencing something similar without the oozing.
I will continue to update readers! Hopefully this is a case of topical steroid addiction and not just a bad case of eczema because at least with the former, you have a chance of getting better by stopping steroids.